Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Taking Prozac. Safe to take pre workout supplements with creatine?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2001
Answered : 2266 Questions

I am taking Prozac for five years now and I bought a pre workout suplements with Creatine in it , is it safe to take them ? The suplements are C4 pre workout and Assult .

Thank you
Posted Wed, 3 Oct 2012 in General Health
Answered by Dr. Ram Choudhary 9 hours later
Thanks for posting your query.
You are taking Prozac-the antidepressant Fluoxetine for five years and by now you body is totally adjusted to it.
You can take the health supplement containing the Creatine and your other pre-work out supplements; Only thing is to start them at half the normal daily dose because Prozac interacts with some of the components but not with the creatine.
You can build the usual dose in two weeks time and can continue.
Similarly start the work-out slowly and build to maximum in a week's time.
Just to inform you that the health supplements we take are usually unnecessary and costly addition to exercise because our liver and kidneys are fully capable of synthesizing them in no time provided that we can ensure a normal balanced diet.
If one does not ensure balanced diet and good amount of protein intake these supplements do not work at all. So ultimately your diets are the performer.
Hope I have answered your query.
If you have any questions I will be happy to answer.
Please close the query if you have no other questions.
Wish you a good health.
Above answer was peer-reviewed by
Follow-up: Taking Prozac. Safe to take pre workout supplements with creatine? 38 minutes later


Thank you for the comprehensive answer. I just want to ask if I have to worry about Serotonin syndrome in any chance with using these pre workout supplement? For your information , I depend on protien suplements in my diet do to my weak appetite. In addition, I am smoker?

Answered by Dr. Ram Choudhary 9 hours later
Welcome back to Healthcare Magic Physician's Desk!
Serotonin syndrome is a possibility because the supplements contain the precursor amino acids content that is why I have advised you to start supplement at half dose so you can regulate the side effects if any and go slow with the exercises.
I am sure you would do well without much troubles.
Smoking would not affect this but surely it should be reduced in amount.
You should include in the diets the good quality proteins that is the egg, meat and chicken as source of proteins.
I think that answers your query.
Wish you a great health!
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Lab Tests

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor